Alert archive / California / Wind Advisories in 2022
Wind Advisory 21, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Apr 27, 2022, 2:10 AM PDT for San Bernardino County, California. It took effect at Apr 28, 2022, 11:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2022, 2:10 AM PDT (09:10 UTC)
- In effect from
- Apr 28, 2022, 11:00 AM PDT
- Expired
- Apr 28, 2022, 11:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5920 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
388 WWUS75 KVEF 270910 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 210 AM PDT Wed Apr 27 2022 CAZ523-272200- /O.NEW.KVEF.WI.Y.0021.220428T1800Z-220429T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 210 AM PDT Wed Apr 27 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... * WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph expected. * WHERE...Western Mojave Desert; including Barstow and Fort Irwin. * WHEN...From 11 AM to 11 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust and sand reducing visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
4 follow-up statements
943 WWUS75 KVEF 272117 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 217 PM PDT Wed Apr 27 2022 CAZ523-281200- /O.CON.KVEF.WI.Y.0021.220428T1800Z-220429T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 217 PM PDT Wed Apr 27 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Western Mojave Desert; including Barstow and Fort Irwin. * WHEN...From 11 AM to 11 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust and sand reducing visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
029 WWUS75 KVEF 280818 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 118 AM PDT Thu Apr 28 2022 CAZ523-281800- /O.CON.KVEF.WI.Y.0021.220428T1800Z-220429T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 118 AM PDT Thu Apr 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Western Mojave Desert, including Barstow and Fort Irwin. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust and sand will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
631 WWUS75 KVEF 281747 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1047 AM PDT Thu Apr 28 2022 CAZ523-290600- /O.CON.KVEF.WI.Y.0021.220428T1800Z-220429T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1047 AM PDT Thu Apr 28 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Western Mojave Desert, including Barstow and Fort Irwin. * WHEN...From 11 AM this morning to 11 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust and sand will reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
978 WWUS75 KVEF 290532 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1032 PM PDT Thu Apr 28 2022 CAZ523-290645- /O.EXP.KVEF.WI.Y.0021.000000T0000Z-220429T0600Z/ Western Mojave Desert- Including Barstow, Daggett, and Fort Irwin 1032 PM PDT Thu Apr 28 2022 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... Winds were decreasing in northwest San Bernardino County this evening. The Wind Advisory will be allowed to expire. $$ Morgan For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 27, 1:31 AM PDT, 39 minutes earlier.
Area forecast discussion, Apr 27, 1:31 AM PDT, 39 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 131 AM PDT Wed Apr 27 2022 .SYNOPSIS...A series of systems will brush the region the next few days producing gusty afternoon southwest winds with the windiest day on Thursday. Temperatures will stay well above normal today before falling again late in the week with dry conditions persisting into next week. && .SHORT TERM...through Thursday night. Mild morning in progress under considerable cloudiness. Local wind gusts approaching 30 mph across the western Mojave Desert, elsewhere wind are light. Clouds slated to exit the area early this morning as upper level disturbance presently over northern San Bernardino County moves east into north central Arizona by late morning. Forecast calls for pretty similar conditions to yesterday. Highs running about 7-9 degrees above normal with developing south-southwest wind gusts 20- 30 mph throughout the day. With second system approaching, break in the cloudiness will be brief as HREF shows clouds developing along and just east of the southern Sierra in the late morning. The area will continue over the region into Thursday morning before shifting eastward. Models remain in good agreement in regards to depth and timing of trough as it crosses the Great Basin Thursday. Only anticipate minor wind impacts across the western Mojave Desert of San Bernardino County where gusts will top out between 40-50 mph. Will be issuing a Wind Advisory for that area between 11 am - 11 pm PDT Thursday. Elsewhere, it will be windy but only looking at gusts between 30-40 mph. .LONG TERM...Friday through next Wednesday. Zonal flow sets up for Friday and Saturday, which will bring warmer temperatures and lighter winds to the region. The weather pattern then becomes a bit more progressive with occasional shortwaves moving through the mean flow at times. None of these systems look very impactful, mainly bringing occasional afternoon breezes to the region starting Sunday afternoon but no high impact winds are currently anticipated based on ensemble data and the general synoptic setup of each wave. Above normal temperatures are expected in the long term period, with Sunday and Monday likely being the warmest days of the stretch as heights rise, skies will be sunny, and elevated winds will allow for ample mixing. && .FIRE WEATHER...Passage of a deeper trough Thursday will lead to an elevated fire weather threat across southern Nevada and northwest Arizona. Elevated threat is from strong winds and low relative humidity. A Fire Weather Watch remains is effect for portions of southern Nevada and northwest Arizona for late Thursday morning into Thursday evening. && .AVIATION...For Harry Reid...Light winds favoring a southerly direction will remain through Tuesday morning. South-southwest winds will increase between 10-12Z, with gusts around 15-20 knots. South- southwest winds will gradually increase through the afternoon, with gusts around 25 knots. Southwest winds will remain elevated with gusts around 20 knots overnight tonight. Considerable clouds above 15 kft will scatter out by 12-13Z Wednesday morning, leaving a brief period of SKC through the morning with high clouds moving in by late afternoon aoa 20 Kft. For the rest of southern Nevada, northwest Arizona and southeast California...Generally, light winds will continue across the region through early Wednesday morning with decreasing mid-high clouds. South-southwest winds gusting around 20-25 knots will develop Wednesday morning and continue through the afternoon at TAF sites and across the region. Winds will decrease some Wednesday night across portions of the region, with gusts remaining possible overnight Wednesday for the Las Vegas Valley TAF sites and at KDAG, where southwest to westerly winds will remain and even increase through Thursday morning. A brief period of SKC is expected through Wednesday morning with high clouds aoa 20 Kft moving in again by late afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/FIRE WEATHER...Pierce LONG TERM...Nickerson AVIATION...Peters For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.